Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 339, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 7, 2018, 6:34 PM EST for Johnson County, Laurens County, Washington County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2018, 6:34 PM EST (23:34 UTC)
- Expired
- Nov 7, 2018, 7:00 PM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, GA, Laurens County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 6:45 PM EST | TSTM WND DMG | 3 N Tuckers Crossroad, GA | TWO TREES WERE REPORTED DOWN ALONG CALVARY CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WUUS52 KFFC 072334
SVRFFC
GAC167-175-303-080000-
/O.NEW.KFFC.SV.W.0339.181107T2334Z-181108T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
634 PM EST WED NOV 7 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Laurens County in central Georgia...
Southern Washington County in east central Georgia...
Central Johnson County in east central Georgia...
* Until 700 PM EST.
* At 634 PM EST, severe thunderstorms were located along a line
extending from near Oconee to near Chappells Mill to near Dudley,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dublin, Wrightsville, East Dublin, Tennille, Harrison, Oconee,
Riddleville, Spann, Donovan, Tuckers Crossroad, Pringle, Minter,
Lovett, Brewton and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3246 8269 3251 8305 3269 8301 3271 8296
3275 8294 3276 8296 3280 8295 3282 8297
3284 8297 3285 8299 3286 8303 3290 8304
3295 8265 3274 8260
TIME...MOT...LOC 2334Z 265DEG 38KT 3288 8301 3271 8298 3254 8303
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 2:46 PM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 7, 2:46 PM EST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 246 PM EST Wed Nov 7 2018 .SHORT TERM /Tonight through Thursday Night/... "Weak" wave pushing through the broad west/southwest upper flow proving to be a bit stouter than expected today. Managed to tap enough instability for a few strong thunderstorms as it moved out of the lower/mid Mississippi Valley today, however a general weakening trend has been evident this afternoon as the system moves east into the region where instability is a bit more limited. Still, we will see isolated thunder along the I-20 corridor into the early evening with scattered, more vigorous convection across our central Georgia zones. Still think chances for severe thunderstorms remain marginal at best, and confined to the far south. Persistent southwesterly upper flow over top of the cool easterly low-level flow keeps the region cloudy, cool and damp through the remainder of the short-term forecast period. 20 .LONG TERM /Friday through Wednesday/... Likely to categorical pops still look okay for Friday with the short wave approaching from the west and the wedge holding. Instability remains marginal for much of the area but will continue with a mention of thunder across the area south of Columbus to Macon. Pops diminishing overnight Friday and both GFS and ECMWF agree on a dry weekend. However moisture will be moving back rapidly on Sunday night as the next short wave develops in the western Gulf. We can expect a wet period through Tuesday night...with the ECMWF a bit slower on drying us out. However Wednesday looks dry on both models. In general there have been no big changes made to the forecast. The previous discussion is included below. 41 && PREV DISCUSSION... /Issued 356 AM EST Wed Nov 7 2018/ .LONG TERM /Thursday Night through Tuesday/... The state will remain in the midst of a damp weather pattern at the onset of the long-term forecast period. From Thursday night into early Friday, a wedge will remain in place at the surface prior to the arrival of a strong cold front during the later Friday with persistent shower chances amidst moist southwest flow aloft. By Friday afternoon, the incoming cold front will scour out the wedge and bring widespread rainfall. The threat for thunderstorms appears very low for most locations given low instability courtesy the lingering wedge with the chance for any thunder relegated to central Georgia where slight instability may edge northward. The front will clear the area from northwest to southeast through Friday night bringing much colder air by Saturday morning with sub-freezing temperatures possible across portions of far north Georgia. Cool and dry weather will persist through the majority of the weekend as the center of the surface high transitions from the Ohio Valley into the mid-Atlantic. Sunday morning, more widespread freezing temperatures appear likely across portions of north Georgia under clear skies and relatively light winds. The dry weather will be short-lived with moisture quickly surging back northward Sunday night as southwest flow aloft returns and a surface low develops over the Gulf of Mexico. There are model discrepancies on the placement of the developing surface low as it moves northeastward with the GFS favoring a more southeasterly track and the ECMWF a track northwest of the area. Either way, rain chances will increase markedly into the day Monday. The GFS solution would provide a slight potential for a brief rain/snow mix in the higher elevations early Tuesday, but at this point temperatures appear border line and confidence is low with no significant impact expected. While the GFS clears the front east of the area Tuesday night with much colder air surging into the state by Wednesday morning, the ECMWF is delayed until Wednesday. This would set the stage for freezing low temperatures across most of the area midweek, and highs would likely remain in the 40s for much of north Georgia. RW AVIATION... 18Z Update... Area of showers and thunderstorms moving west across Alabama should continue to weaken some as it moves into the forecast area. However, late this afternoon into this evening, isolated thunderstorms are possible across the northern TAF sites with scattered thunder possible at the southern sites. Chances appear to be a bit low for inclusion in the northern TAFs at this time. MVFR cigs have been spotty so far today, but will become more consistent and widespread as we move into the late afternoon and into the evening. IFR conditions are expected to develop by 06Z across the south and between 08Z-10Z across the north, continuing through at least 14-16Z tomorrow. East winds 6kts or less outside of convection. //ATL Confidence...18Z Update... Medium all elements, except high for winds. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 54 63 50 56 / 60 50 50 60 Atlanta 56 64 54 60 / 60 50 50 70 Blairsville 48 59 47 54 / 40 50 60 80 Cartersville 52 64 52 59 / 50 60 60 80 Columbus 62 70 59 70 / 70 60 40 60 Gainesville 53 62 50 56 / 50 50 60 70 Macon 60 67 57 69 / 80 60 40 60 Rome 51 64 52 59 / 40 60 70 90 Peachtree City 56 65 55 61 / 60 50 40 70 Vidalia 66 72 60 74 / 70 60 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Nov 7, 12:15 PM EST, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1215 PM EST Wed Nov 7 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1215 PM EST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. A few thunderstorms are possible this afternoon and evening in central Georgia. Damaging winds will be the main threat. Also brief heavy rainfall and lightning can be expected in any thunderstorm that develops. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. A few thunderstorms are possible in central Georgia Thursday afternoon. Freezing temperatures may affect portions of north Georgia by Saturday and Sunday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Nov 7, 5:35 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EST WED NOV 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 2 SE F.D. ROOSEVELT STA 32.82N 84.78W
11/07/2018 HARRIS GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF BETHLEHEM CHURCH RD
AND KINGS GAP RD
&&
EVENT NUMBER FFC1800921
THIEMLocal storm report, Nov 7, 5:36 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EST WED NOV 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 3 E PINE MOUNTAIN VALLE 32.80N 84.77W
11/07/2018 HARRIS GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF BETHLEHEM CHURCH RD
AND H ST
&&
EVENT NUMBER FFC1800922
THIEMSpecial weather statement, Nov 7, 5:40 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EST WED NOV 7 2018
GAZ083-093>096-105-107-072315-
Macon GA-Peach GA-Dooly GA-Houston GA-Bleckley GA-Twiggs GA-
Pulaski GA-
540 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...EASTERN
PEACH...NORTHWESTERN DOOLY...HOUSTON...WESTERN BLECKLEY...
SOUTHWESTERN TWIGGS AND NORTHWESTERN PULASKI COUNTIES UNTIL 615 PM
EST...
At 540 PM EST...a line of strong thunderstorms was along a line
extending from near Byron to near Saint Louis to Bartlett...and
moving southeast at 40 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Oglethorpe, Warner Robins, Centerville, Byron, Unadilla,
Montezuma, Byromville, Dooling, Robins Air Force Base, Hayneville,
Tarversville, Whitewater State Park, Meadowdale, Houston Lake, Elko,
Grove Park, Moss Oak, Miami Valley and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8340 3235 8351 3217 8384 3230 8414
3250 8385 3269 8374
TIME...MOT...LOC 2240Z 298DEG 34KT 3264 8372 3248 8382 3232 8410
WIND...50MPHSpecial weather statement, Nov 7, 6:03 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EST WED NOV 7 2018
GAZ085-086-072330-
Emanuel GA-Johnson GA-
603 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EMANUEL AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 630 PM EST...
At 603 PM EST...a strong thunderstorm was near Norristown Junction,
or 12 miles west of Swainsboro...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Adrian, Norristown Junction, Dellwood, Modoc, Meeks and
Blundale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8255 3251 8256 3251 8259 3255 8264
3276 8243 3278 8240 3278 8239 3265 8221
TIME...MOT...LOC 2303Z 223DEG 32KT 3257 8254
WIND...40MPHSpecial weather statement, Nov 7, 6:12 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EST WED NOV 7 2018
GAZ095-096-105-107-109-072345-
Dooly GA-Houston GA-Bleckley GA-Dodge GA-Pulaski GA-
612 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR DOOLY...SOUTHEASTERN HOUSTON...
BLECKLEY...NORTHWESTERN DODGE AND PULASKI COUNTIES UNTIL 645 PM
EST...
At 612 PM EST...a line of strong thunderstorms was along a line
extending from near Cary to Klondike to Flint River Wma...and moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cochran, Hawkinsville, Vienna, Unadilla, Byromville, Pinehurst,
Lilly, Dooling, Hayneville, Browndale, Empire, Richwood, Mobley
Crossing, Elko, Mock Springs, Roddy, Baileys Park, Rowland, Royal and
Ocmulgee Public Fishing Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3216 8403 3249 8350 3249 8349 3246 8350
3246 8349 3250 8341 3250 8340 3257 8326
3253 8319 3244 8315 3221 8338 3203 8382
3203 8385
TIME...MOT...LOC 2312Z 302DEG 23KT 3256 8334 3235 8361 3217 8398
WIND...40MPHSpecial weather statement, Nov 7, 6:29 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EST WED NOV 7 2018
GAZ076-086-072345-
Jefferson GA-Emanuel GA-
629 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN EMANUEL COUNTIES UNTIL 645 PM EST...
At 629 PM EST...a line of strong thunderstorms was along a line
extending from near Bartow to near Colemans Lake to near
Summertown...and moving northeast at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Wadley, Summertown, Blundale, Three Points and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8222 3274 8238 3279 8249 3293 8232
3292 8228 3284 8232 3283 8231 3283 8226
3280 8221 3282 8215 3276 8212
TIME...MOT...LOC 2329Z 223DEG 42KT 3280 8246 3278 8233 3273 8223
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:45 PM EST | Special Weather Statement | FFC | Harris, Muscogee | 45 min |
| Nov 7, 4:15 PM EST | Special Weather Statement | FFC | Talbot | 30 min |
| Nov 7, 4:18 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Crawford, Harris, Marion, Meriwether, Monroe and 5 more | 42 min |
| Nov 7, 4:30 PM EST | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Nov 7, 4:53 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Lamar, Macon, Monroe, Peach and 2 more | 52 min |
| Nov 7, 5:24 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Jones, Monroe, Peach and 1 more | 51 min |
| Nov 7, 5:40 PM EST | Special Weather Statement | FFC | Houston | 35 min |
| Nov 7, 5:40 PM EST | Tornado Warning | FFC | Bibb, Twiggs | 35 min |
| Nov 7, 5:56 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Bleckley, Johnson, Jones, Laurens and 3 more | 49 min |
| Nov 7, 6:03 PM EST | Special Weather Statement | FFC | Emanuel | 27 min |
| Nov 7, 6:10 PM EST | Tornado Warning | FFC | Baldwin, Wilkinson | 9 min |
| Nov 7, 6:12 PM EST | Special Weather Statement | FFC | Bleckley, Dooly, Pulaski | 33 min |
| Nov 7, 6:29 PM EST | Special Weather Statement | FFC | Emanuel | 16 min |
| Nov 7, 6:42 PM EST | Special Weather Statement | FFC | Pulaski | 33 min |
| Nov 7, 6:58 PM EST | Special Weather Statement | FFC | Jefferson, Johnson | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.